MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number G32194
Medical Device Problem Codes Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: unspecified guide wire, bard lutonix dcb, mpis kit.Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an unspecified procedure to treat the calcified left common femoral artery, via groin access, an "ansel sheath" became uncoiled and the hub separated when the 7x60 drug coated balloon (dcb) was being pulled out of the patient's anatomy.Resistance was felt.The sheath was in place approximately twenty minutes.The top came out.No part of the device remained in the patient's anatomy.No blood loss occurred as a result of this event.The patient did not experience adverse effects or require any additional procedures as a result of this occurrence.The patient is described as being "fine".Additional information provided the dilator was not in place when the separation occurred.The sheath and dilator were not withdrawn as a unit nor was a wire guide or other devices in the lumen of the sheath when the separation occurred.The sheath hub was not used to remove the sheath from the patient.The complainant confirmed the complaint device was a flexor introducer sheath.
 
Additional Manufacturer Narrative
Investigation/evaluation: reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, images were provided of the complaint device and it was confirmed that the sheath tubing had separated during removal from the patient.The inner coiling had become exposed from the interior of the sheath and elongated in multiple regions.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, instructions for use, specifications, and quality control procedures were conducted, and no gaps were discovered.Through these reviews, cook confirmed that adequate controls are in place to prevent this type of failure mode.Based on the information provided and no product returned, investigation has concluded that a root cause cannot be determined at this time with the given information.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.Corrected information: g5.
 
Event or Problem Description
No new patient or event information received since the last report was submitted.

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8367463
Report Number1820334-2019-00419
Device Sequence Number1346091
Product Code DYB
UDI-Device Identifier00827002321946
UDI-Public(01)00827002321946(17)211102(10)9283671
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2021
Device Model NumberG32194
Device Catalogue NumberKCFW-5.0-38-30-RB
Device Lot Number9283671
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2019
Supplement Date Received by Manufacturer04/25/2019
03/17/2020
Initial Report FDA Received Date02/25/2019
Supplement Report FDA Received Date04/29/2019
03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1